Alert archive / Michigan / Flash Flood Warnings in 2018

Flash Flood Warning 3, NWS Marquette, MI

June 17, 2018Baraga County, Houghton County, Ontonagon County, Michigan

NWS Marquette, MI issued this flash flood warning at Jun 17, 2018, 3:46 AM EDT for Baraga County, Houghton County, Ontonagon County, Michigan. It was in force for 8 hr. 42 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2018, 3:46 AM EDT (07:46 UTC)
Expired
Jun 17, 2018, 12:15 PM EDT
In force
8 hr
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Baraga County, MI, Houghton County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 92 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 3:55 AM EDTHEAVY RAIN 1.55 Ese Chassell, MIRAINFALL SINCE AROUND MIDNIGHT.
Jun 17, 4:01 AM EDTHEAVY RAIN 4.41Houghton Co. Airport, MIASOS STATION CMX, HOUGHTON CO. AIRPORT RAINFALL AMOUNT SINCE RAIN BEGAN AT 1211 AM EDT.
Jun 17, 5:09 AM EDTHEAVY RAIN 1.281 Nnw Keweenaw Bay, MIMESONET STATION E9949, 1 NNW KEWEENAW BAY.
Jun 17, 5:10 AM EDTFLASH FLOOD1 Wnw Houghton, MIHOUGHTON COUNTY EMERGENCY MANAGER REPORTS NEARLY ALL ROADS ARE IMPASSIBLE IN CENTRAL AND SOUTHERN HOUGHTON COUNTIES. MAJOR INCIDENTS ARE UNDERWAY. DELAYED REPORT.
Jun 17, 6:00 AM EDTFLASH FLOOD1 Wnw Hancock, MIPUBLIC REPORTS SWEDETOWN BRIDGE ON M-203 WAS WASHED OUT THIS MORNING. DELAYED REPORT.
Jun 17, 6:00 AM EDTFLASH FLOOD3 E Houghton, MIREPORTS OF FLOODING IN DOLLAR BAY. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 17, 6:00 AM EDTFLASH FLOOD3 Nnw Hancock, MILOCAL VOLUNTEER FIRE DEPT. REPORTS THAT THERE WAS A MUDSLIDE WITH LARGE ROCKS ON HIGH POINT RD. NEAR M-203. DELAYED REPORT.
Jun 17, 6:00 AM EDTFLASH FLOOD4 N Hancock, MILOCAL VOLUNTEER FIRE DEPT. REPORTS 50 FEET OF SALO ROAD. WAS WASHED OUT THIS MORNING. DELAYED REPORT.
Jun 17, 6:00 AM EDTFLASH FLOOD4 Nw Hancock, MIWASHOUTS REPORT FROM OSCAR BAY TO OLD MILL HILL ALONG THE CANAL ROAD. LARGE CULVERT WAS WASHED INTO PORTAGE LAKE. DELAYED REPORT.
Jun 17, 6:00 AM EDTFLASH FLOODHancock, MIEXTENSIVE WASHOUTS AROUND HANCOCK. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 17, 6:00 AM EDTFLASH FLOODHancock, MIPUBLIC REPORTS OF WASHOUTS ON POPLAR ST. IN HANCOCK. DELAYED REPORT.
Jun 17, 6:00 AM EDTFLASH FLOODHoughton, MIHOUGHTON COUNTY EMERGENCY MANAGER REPORT THAT SEVERAL ROADS ARE COMPLETELY WASHED OUT IN SPOTS. M-26 AT OLD MILL RD., CANAL RD., U.S. 41 SOUTH OF AIRPORT AND AGATE STREET IN HOUGHTON. DELAYED REPORT.
Jun 17, 6:00 AM EDTFLASH FLOODLake Linden, MIPUBLIC REPORTS WASHOUTS AND WATER IS OBSERVED OVER M-26. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 17, 6:00 AM EDTHEAVY RAIN 6Hancock, MIREPORTS OF BASEMENT FLOODING. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 17, 6:30 AM EDTFLASH FLOODChassell, MIFLASH FLOODING WAS OBSERVED IN CHASSELL WITH WATER OVER US-41. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 17, 6:56 AM EDTHEAVY RAIN 2.18 N Kenton, MIMESONET STATION KTNM4, 8 N KENTON.
Jun 17, 7:03 AM EDTHEAVY RAIN 1.374 Nnw Watton, MIMESONET STATION BPLM4, 4 NNW WATTON.
Jun 17, 7:13 AM EDTHEAVY RAIN 2.673 Ssw Pelkie, MIMESONET STATION PIEM4, 3 SSW PELKIE.
Jun 17, 7:15 AM EDTHEAVY RAIN 3.112 E Laurium, MIMESONET STATION TRRM4, 2 E LAURIUM.
Jun 17, 7:17 AM EDTHEAVY RAIN 6.221 Sw Laurium, MIMESONET STATION MC030, 1 SW LAURIUM.
Jun 17, 7:18 AM EDTHEAVY RAIN 2.126 E Mass City, MIMESONET STATION MC029, 6 E MASS CITY.
Jun 17, 7:19 AM EDTHEAVY RAIN 3.112 Ne Arnheim, MIMESONET STATION MC031, 2 NE ARNHEIM.
Jun 17, 7:45 AM EDTHEAVY RAIN 1.143 Nne Watton, MIMESONET STATION SNWM4, 3 NNE WATTON.
Jun 17, 7:57 AM EDTHEAVY RAIN 6.721 Ene Hancock, MIBULK OF RAINFALL FELL AFTER MIDNIGHT AND THROUGH THE EARLY MORNING HOURS. COOPERATIVE OBSERVATION SITE /QNCM4/.
Jun 17, 8:00 AM EDTHEAVY RAIN 1.26 N Greenland, MICO-OP OBSERVER STATION GNLM4, 6 N GREENLAND.
Jun 17, 8:00 AM EDTHEAVY RAIN 6.061 E Houghton, MICOCORAHS STATION MI-HG-1, 1 E HOUGHTON.
Jun 17, 8:28 AM EDTFLASH FLOOD1 Sw Chassell, MICREAMERY ROAD NEAR CHASSELL IS FLOODED. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 17, 8:44 AM EDTHEAVY RAIN 5.21 Ne Hancock, MIESTIMATED CLOSED TO 5.0 INCHES OF RAIN IN HANCOCK IN JUST A FEW HOURS EARLY THIS MORNING. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 17, 8:46 AM EDTHEAVY RAIN 6.31 W Houghton, MIESTIMATED AROUND 6.0 INCHES OF RAINFALL JUST SOUTH OF HOUGHTON EARLY THIS MORNING. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 17, 9:00 AM EDTFLASH FLOOD2 Ese Houghton, MIUPPCO REPORTS THAT THE PILGRIM RIVER BRIDGE ON US-41 SOUTH OF HOUGHTON IS IMPASSABLE.
Jun 17, 9:04 AM EDTFLASH FLOOD1 Nne Houghton, MIMICHIGAN DEPARTMENT OF TRANSPORTATION MDOT REPORTS THAT M-26 IS CLOSED NEAR THE MONT RIPLEY SKI HILL. DELAYED REPORT.
Jun 17, 9:04 AM EDTFLASH FLOOD1 Sw Hubbell, MIMICHIGAN DEPARTMENT OF TRANSPORTATION MDOT REPORTS THAT M-26 NEAR DOVER CREEK IN HUBBELL IS CLOSED DUE TO WASHOUTS. DELAYED REPORT.
Jun 17, 9:04 AM EDTFLASH FLOOD2 Ese Houghton, MIMICHIGAN DEPARTMENT OF TRANSPORTATION MDOT REPORTS THAT US-41 BETWEEN CHASSELL AND HOUGHTON HAS SUFFERED MULTIPLE WASHOUTS. US-41 IS CLOSED AT THE PILGRIM RIVER BRIDGE. DELAYED REPORT.
Jun 17, 9:04 AM EDTFLASH FLOOD2 Nnw Hancock, MIMICHIGAN DEPARTMENT OF TRANSPORTATION MDOT REPORTS THAT M-203 IS CLOSED AT BROOKS RD. DUE TO MULTIPLE WASHOUTS. DELAYED REPORT.
Jun 17, 9:12 AM EDTFLASH FLOODHoughton, MIHOUGHTON COUNTY EMERGENCY MANAGER AND PUBLIC REPORT THAT AGATE STREET IN HOUGHTON IS WASHED OUT AND DAMAGED. DELAYED REPORT.
Jun 17, 9:16 AM EDTFLASH FLOOD2 Sse Houghton, MIUPPCO REPORTS THAT THE CURVE ADJACENT TO THE PILGRIM RIVER HAS BEEN WASHED OUT.
Jun 17, 9:53 AM EDTFLASH FLOOD1 Nne Houghton, MIMICHIGAN TECH REPORTS THAT THE ADMINISTRATIVE BUILDING ON CAMPUS IS FLOODED ON THE MICHIGAN TECHNOLOGICAL UNIVERSITY CAMPUS IN HOUGHTON.
Jun 17, 10:00 AM EDTFLASH FLOOD1 Se Hancock, MIFLOODING REPORTED ALONG THE PORTAGE CANAL AT WEST LAKESHORE DRIVE IN HOUGHTON. REPORT VIA SOCIAL MEDIA.
Jun 17, 10:20 AM EDTHEAVY RAIN 62 S Houghton, MI
Jun 17, 10:52 AM EDTHEAVY RAIN 3.152 Ese Laurium, MITIPPING BUCKET GAGE AT TRRM4 RECORDED 3.15 OF RAIN IN LAST 24 HOURS, ALMOST ENTIRELY OVERNIGHT.
Jun 17, 11:02 AM EDTFLASH FLOOD1 Nne Houghton, MIMEDIA REPORTS THAT THERE WAS SUBSTANTIAL ROCK DEBRIS ALONG M-26 NEAR RIPLEY. DELAYED REPORT.
Jun 17, 12:00 PM EDTHEAVY RAIN 2.58Baraga 5w, MICO-OP OBSERVER STATION BRGM4, BARAGA 5W.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this flash flood warning; the first came 84 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2018-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2018-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

879 
WGUS53 KMQT 170746
FFWMQT
MIC013-061-131-171245-
/O.NEW.KMQT.FF.W.0003.180617T0746Z-180617T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
346 AM EDT SUN JUN 17 2018

The National Weather Service in Marquette has issued a

* Flash Flood Warning for...
  Houghton County in western Upper Michigan...
  Western Baraga County in north central Upper Michigan...
  Northeastern Ontonagon County in western Upper Michigan...

* Until 845 AM EDT

* At 340 AM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. One to 
  three inches of rain have fallen. Flash flooding is expected.  

* Some locations that will experience flooding include...
  Houghton, Baraga, L'anse, Calumet, Hancock, Laurium, Chassell, Lake
  Linden, South Range, Covington, Alberta and Redridge.

Additional rainfall amounts of 1 to 3 inches are expected between 
330 AM EDT and 6 AM EDT in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways and streets as well as 
other drainage areas and low lying spots.

&&

LAT...LON 4729 8851 4729 8846 4722 8829 4720 8829
      4720 8825 4719 8822 4691 8814 4653 8843
      4657 8898 4694 8927

$$

Rolfson
2 follow-up statements
657 
WGUS73 KMQT 170935
FFSMQT

Flash Flood Statement
National Weather Service Marquette MI
535 AM EDT SUN JUN 17 2018

MIC013-061-131-171245-
/O.CON.KMQT.FF.W.0003.000000T0000Z-180617T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Houghton MI-Baraga MI-Ontonagon MI-
535 AM EDT SUN JUN 17 2018

...THIS IS A FLASH FLOOD EMERGENCY FOR CENTRAL AND SOUTHERN 
HOUGHTON COUNTY...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
HOUGHTON...WESTERN BARAGA AND NORTHEASTERN ONTONAGON COUNTIES...

At 531 AM EDT, local law enforcement reported flash flooding in 
central and southern Houghton County. Three to six inches of rain 
have already fallen over the past 5 hours. Flash flooding is already 
occurring. Law enforcement reports that multiple roads are 
impassable and have asked that residents stay off area roadways 
until the water subsides and debris is cleared.

This is a FLASH FLOOD EMERGENCY for central and southern Houghton 
County. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER 
GROUND NOW!

Some locations that will experience flooding include...
Houghton, Baraga, L'anse, Calumet, Hancock, Laurium, Chassell, Lake
Linden, South Range, Covington, Alberta and Redridge.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area through 9 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4729 8851 4729 8846 4722 8829 4720 8829
      4720 8825 4719 8822 4691 8814 4653 8843
      4657 8898 4694 8927

$$

KEC
444 
WGUS53 KMQT 171148
FFWMQT
MIC013-061-131-171615-
/O.EXT.KMQT.FF.W.0003.000000T0000Z-180617T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
748 AM EDT SUN JUN 17 2018

...FLASH FLOOD EMERGENCY FOR CENTRAL AND SOUTHERN HOUGHTON COUNTY...

The National Weather Service in Marquette has extended the

* Flash Flood Warning for...
  Houghton County in western Upper Michigan...
  Western Baraga County in north central Upper Michigan...
  Northeastern Ontonagon County in western Upper Michigan...

* Until 1215 PM EDT

* At 741 AM EDT, local law enforcement reported heavy rain across 
  the warned area. 4 to 7 inches of rain have fallen over the past 7 
  hours. Flash flooding is already occurring. Law enforcement has 
  reported that many of the main roadways have been washed out and 
  many roads remain impassable. Law enforcement requests that all 
  residents of Houghton County shelter in place until further notice.

This is a FLASH FLOOD EMERGENCY for central and southern Houghton 
County. This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER 
GROUND NOW! 

* Some locations that will experience flooding include...
  Houghton, Baraga, L'anse, Calumet, Hancock, Laurium, Chassell, Lake
  Linden, South Range, Covington, Alberta and Redridge.

While rainfall will steadily diminish through the morning hours, it 
will take several hours for the water to subside and the debris to 
be cleared. Up to an additional half inch of rainfall may still 
occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 4729 8851 4729 8846 4722 8829 4720 8829
      4720 8825 4719 8822 4691 8814 4653 8843
      4657 8898 4694 8927

$$

KEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:27 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 17, 1:27 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
127 AM EDT Sun Jun 17 2018

.DISCUSSION...
Issued at 411 PM EDT SAT JUN 16 2018

...Strong to Potentially Severe Storms and Heavy Rainfall Possible
Sunday...

Convection that had dominated much of Upper Michigan this morning
through early this afternoon has finally been winding down, with
just a few lingering showers remaining. With the atmosphere worked
over as much as it has been today, it appears as though there
should be a bit of a break through this evening. However, as the
nocturnal LLJ cranks up tonight, this could open up the door for
additional development, given there will be ample moisture
available as well as subtle perturbations riding along the
periphery of the mid- to upper-level ridge parked over the mid-
Mississippi into the Tennessee valleys. Unfortunately, the models
have been performing rather poorly, which means that hanging one's
hat on any particular solution may not be the best approach. Given
the type of tropicalesque pattern the U.P. is currently sitting
in, have gone with widespread lower-end PoPs for the overnight
period into Sunday morning, with an increase in chances by
tomorrow afternoon.

Sunday afternoon: The biggest wrench that could be thrown into
this forecast could be whether or not morning convection lingers
from anything that might develop overnight or develop around dawn.
Should the forecast area's atmosphere be worked over enough that
it's much more stable than anticipated, convection tomorrow
afternoon could be much more minimal with less of an impact. But,
with a frontal boundary on the doorstep by tomorrow afternoon, and
with warm, moist air continuing to be pumping into the region
through late tomorrow, strong to severe thunderstorms are not out
of the question. Supporting any stronger convection that develops
is the increasing 0-6km shear, with values approaching and
potentially exceeding 40 knots, and plentiful amounts of
instability. Add in steep low- to mid-level lapse rates, and this
all comes together for the U.P. to perhaps see storms capable of
producing hail and gusty to potentially damaging winds. Again, a
lot of this depends on what happens overnight into tomorrow
morning, which could stave off the more widespread severe threat
that could be lining up for tomorrow. No matter what happens with
the severe threat though, with such a juicy atmosphere, and PWATs
ranging from 1.5" to 2+", moderate to efficiently heavy rain is a
sure bet, especially in any stronger storms that may develop.

As the aforementioned boundary traverses through the U.P. Sunday
night into Monday, any showers and thunderstorms along and ahead
of it will be moving out along with it. By Tuesday, much drier
conditions will take back over, with benign weather expected to
prevail through much of the middle of the upcoming week. High
pressure that will dominate overhead for much of the week could
break down enough to allow for the next round of activity to move
in by the end of the week, but with such high discontinuity
amongst the models that far out, the details remain elusive. Look
for warm temperatures to prevail throughout the forecast period,
with the warmest day likely setting up tomorrow, given the above
discussed pattern.
&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 126 AM EDT SUN JUN 17 2018

VFR conditions should generally prevail at KIWD/KCMX/KSAW thru this
aftn. However, clusters of shra/tsra will be roaming the Upper Lakes
region and will impact the terminals intermittently, especially
during the overnight/early morning hrs. Conditions will likely fall
to IFR if not lower during heaviest pcpn. Low-level jet aiming into
the Upper Lakes will result in LLWS overnight. There should mostly
be a break in shra/tsra activity during the day today, then cold
front dropping across the area will likely bring another round of
shra/tsra with conditions falling to MVFR or lower early this
evening. As upslope winds develop behind the front at KIWD/KCMX,
cigs will likely fall to IFR or even LIFR during the evening.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 355 PM EDT SAT JUN 16 2018

Thunderstorm activity is winding down over the lakes, with a lull
expected for the remainder of this afternoon into this evening
once the current storms exit the area. Convection is expected to
ramp back up on Sunday out ahead of an approaching frontal
boundary with strong to possibly severe thunderstorms expected
tomorrow afternoon. As for the winds, southerly winds will be on
the increase overnight across the eastern half of Lake Superior,
reaching over 15 knots sustained. As the aforementioned frontal
boundary slides southward across the region, winds will become
northerly to northwesterly by tomorrow night, generally averaging
around 5 to 10 knots. A quiet period looks to prevail for much of
next week with little impacts to marine interests expected.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Flash Flood Watch through Monday afternoon for MIZ002-009.

Lake Superior...
None.
Lake Michigan...
None.
&&

DISCUSSION...lg
AVIATION...Rolfson
MARINE...lg
Hazardous weather outlook, Jun 17, 3:42 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
342 AM EDT Sun Jun 17 2018

MIZ001>007-009>014-084-085-181200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
342 AM EDT Sun Jun 17 2018 /242 AM CDT Sun Jun 17 2018/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight. A few
storms could be severe with large hail and damaging winds. A few
storms could also produce heavy rainfall. See the flood watch
product for further details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm chances continue through Monday morning. Heavy
rainfall will be possible. See the flood watch for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail, wind damage
or flooding from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

LSZ162-240>251-263>267-181200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
342 AM EDT Sun Jun 17 2018 /242 AM CDT Sun Jun 17 2018/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight. A few
storms could be severe and could contain large hail and damaging
wind gusts. A few storms could also produce heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

LMZ221-248-250-181200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
342 AM EDT Sun Jun 17 2018

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight. A few
storms could be severe and could contain large hail and damaging
wind gusts. A few storms could also produce heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm chances continue through Monday morning. Heavy rain
will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind
damage from thunderstorms to the National Weather Service in
Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

KEC

In the hours before

Special weather statement, Jun 16, 11:58 PM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Marquette MI
1158 PM EDT SAT JUN 16 2018

MIZ002-003-170445-
Ontonagon MI-Houghton MI-
1158 PM EDT SAT JUN 16 2018

...SPECIAL WEATHER STATEMENT...

At 1156 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Ontonagon with an additional strong thunderstorm
5 miles east of Hancock, moving east at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Houghton, Hancock, Chassell, South Range, Redridge, The Upper
Entrance of Portage Canal, McLain State Park, Toivola, Freda,
Fourteen Mile Point and Painesdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4709 8900 4714 8897 4727 8859 4700 8844
      4689 8912 4702 8918
TIME...MOT...LOC 0356Z 251DEG 24KT 4701 8906

KEC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 11:58 PM EDTSpecial Weather StatementMQTHoughton47 min
Jun 17, 12:22 AM EDTSevere Thunderstorm WarningMQTHoughton, Keweenaw23 min
Jun 17, 12:26 AM EDTSpecial Marine WarningMQT23 min
Jun 17, 3:09 AM EDTAreal Flood AdvisoryMQTHoughton, Keweenaw3 hr
Jun 17, 5:53 AM EDTFlash Flood WarningMQTGogebic, Houghton, Iron, Ontonagon6 hr
Jun 17, 10:23 AM EDTSmall Craft AdvisoryMQT17 hr
Jun 17, 11:44 AM EDTFlash Flood WarningMQTHoughton8 hr
Jun 17, 5:06 PM EDTSpecial Marine WarningMQT54 min
Jun 17, 5:13 PM EDTSevere Thunderstorm WarningMQTBaraga, Marquette62 min
Jun 17, 5:37 PM EDTFlash Flood WarningMQTGogebic3 hr
Jun 17, 5:41 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon79 min
Jun 17, 5:49 PM EDTAreal Flood AdvisoryMQTHoughton, Ontonagon3 hr
Jun 17, 5:57 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Ontonagon42 min
Jun 17, 6:48 PM EDTAreal Flood AdvisoryMQTAlger, Marquette3 hr
Jun 17, 6:49 PM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Iron, Ontonagon56 min
Jun 17, 6:52 PM EDTSevere Thunderstorm WarningMQTGogebic, Iron, Ontonagon53 min
Jun 17, 7:49 PM EDTFlash Flood WarningMQTMarquette3 hr

Nearby

Flash Flood Warnings in Michigan, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.